New treatment-induced adverse effects we need to learn as modern hepatologists
- 108 Downloads
In this issue, Nishida and Kudo have written a review article entitled, “Liver damage related to immune check point inhibitors.” . As we know, any medical treatment, whether medical or surgical, can exert an adverse effect at any level. Classically, for example, in the field of hepatology, it is well known that microvesicular steatosis is related to the administration of aspirin, resulting in so-called Rye’s syndrome, of which the essential pathogenesis is mitochondria damage in the hepatocytes. In the age of interferon, the hypothyroidism induced by interferon administration is a well-known iatrogenic disease that frequently needs medical treatment. Moreover, even liver transplantation is consistently required for drug-induced acute liver failure worldwide. Most recently, molecular targeting drugs also induce varieties of hepatic injury while treating hepatocellular carcinoma (HCC) [2, 3]. Thus, sometimes it is ironical that we may induce new diseases during treatment in patients...
KeywordsImmune check point inhibitor Liver toxicity Molecular targetting drug PD-1 PD-L1
- 1.Nishida N, Kudo M. Liver damage related to immune checkpoint inhibitors. Hepatol Int. 2019. https://doi.org/10.1007/s12072-018-9921-7
- 11.Brahmer JR, Lacchetti C, Schneider BJ, Atkins MB, Brassil KJ, Caterino JM, et al. Management of immune-related adverse events in patients treated with immune checkpoint inhibitor therapy: American society of clinical oncology clinical practice guideline. J Clin Oncol 2018;36(17):1714–1768CrossRefPubMedPubMedCentralGoogle Scholar